Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
tv_viewer

Will I break out after stopping birth control post Accutane?

Please answer! I haven't seen any posts on this topic.

I'm taking Accutane for the second time until early June 2010 and plan to stop the birth control pill in July. I'm only on the pill because of Accutane. In the past going off of the pill made me break out severely, which caused me to go on Accutane the first time 5 years ago. I was clear for 3 years post Accutane and never took birth control the first time (I was single and didn't have sex).

So if I go off the birth control in July, a month after stopping Accutane am I likely to break out again? Has this happened to any other women?

Edited by tv_viewer

Share this post


Link to post
Share on other sites
no you should't cause i was on birth control pills and i did not come back .Not until 7 years later

Thank you! How soon after Accutane did you stop BC?

Share this post


Link to post
Share on other sites

Does anyone else know? Please!!!!? I'm on Accutane now and abstaining until I get my period and can start Yaz. (I live in Canada so no iPledge).

I'm even more nervous about Yaz than Accutane and I can't even afford to take Yaz for more than 7 months, so I really need to know. I won't see my derm until after my period so I can't ask him yet.

Share this post


Link to post
Share on other sites
you could try a really low dose pill instead of yaz to ease side effects coming on and off.

I'm trying to get one but my GP is refusing as he say's it's not good enough to pair with Accutane :( I think I may have to stop Accutane because of this. Thank you for your reply.

Share this post


Link to post
Share on other sites
I think you might. I hear many, many women complaining about breaking out after stopping birth control, and I personally wouldn't risk it. I feel like it would detract from all the progress I've made with Accutane, and make it more likely that I would break out in the future, what with all those fluctuating hormones. That kind of leaves you in a tricky place, though, because it sort of means you'll be on birth control indefinitely.

On one hand, it seems that going off BCPs after Accutane would minimize that hormonal freakout/breakout. Or it could ruin your progress. Couldn't you take the low-dose BCP after your course is through?

Yeah, I thought that it would just ruin the effects of Accutane. I think I'm just going to get a diaphragm. I've never been pregnant before and am always safe I just feel like I'll be judged negatively by not going on BCP.

Share this post


Link to post
Share on other sites

To answer your question i think it was about 6 mouths. But using the coil sounds like agood ideal just to make sure. Good luck

Share this post


Link to post
Share on other sites

I'm on accutane right now and I really wouldn't want have to take the pill with it, I've thought about the exact question you are asking. My skin was just getting under control and was 95% perfect at the beginning of this year and then I stopped the pill, 2 months later bam, biggest explosion on my face ever which led me to needing accutane. I'm pretty sure it was because I stopped the pill (hey same as you 5 years ago!) I'm never going on it ever again. I hear so many cases of people breaking out after finishing it, of course a lot of people don't but seeing as it already caused you to breakout in the past I would be cautious about it. I would hate all if all my accutane progress were ruined because of the pill. The diaphragm option sounds best.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×